Dr reddys omeprazol not working - Oesophageal Patie...

Oesophageal Patients Association

5,418 members2,972 posts

Dr reddys omeprazol not working

gypsymoor
gypsymoor

Hi, I’m new on here do hopefully doing this correctly. Has anyone found that dr Reddys Omeprazole 20 mg no longer working for them. I’ve been taking them for 10 years. (Blue and grey tablet’s)

For 6 weeks had an acid/ bitter taste in mouth. Along with bloating , belching, nausea , upper stomach pain and tenderness.. Gp sent me to A&E ,after trying various PPI’s. All bloods normal, stomach felt normal, they said it was (just) acid reflux !!! Waiting for telephone consultation with a gastroenterologist next week. Has anyone else suffered like this.

15 Replies

hi there,

sorry to know your issues.

How about thinking this way? the root cause issues making you consume PPI's have advanced/progressed/worsened? Meaning the current doseage of PPI not working for you?

Please also visit opa.org.uk to find more detailed information on the acid reflux and how you can manage the life daily etc.

by the way 10 years is a very long to consue the PPI medicine. Have you read the leaflet supplied with the medicines pack? Suggest reading up the measures on the OPA website to see what works for you imemdiately. You can try Gaviscon advance to help you get some quality. but thats again short term emasure which also suppresses stomach acid.

gypsymoor
gypsymoor in reply to Mauser1905

Thank you, I do need to do more research into it. Only recently learned of the dangers of ppi’s put on them due to a hiatus hernia and that my diaphragm had moved position following lung surgery for a congenital lung problem . Thanks for advice

Mauser1905
Mauser1905 in reply to gypsymoor

Yours is a complex case hence you been sent to A&E straight away. Your GP did good, else normally for such symptoms this measure is not the norm. thanks for your explanation.

Your HH and Diaphragmtaic herniation explains that you are suffering GORD related issues. Having said that PPI's is not the objective root cause treatment and perhaps the issues are further progressing, my guess only.

With lung related complications, you should be considered a suitable candidate for LYNX band (if the HH is of lesser grade) or surgical treatment of the diaphgram (Nissen Fundoplication). Continued relux may cause frequent chest infections and/or pneumonia!

Please visit opa.org.uk/awareness.html for detailed information of acid reflux, treatment and management.

gypsymoor
gypsymoor in reply to Mauser1905

thank you i will look into it.

Fizzy35
Fizzy35 in reply to Mauser1905

Listen to Mauser he has a LOT of knowledge

And hi Mauser I’m back x

gypsymoor
gypsymoor in reply to Fizzy35

Thank you

Sounds like you could have SIBO- (small intestine bacterial overgrowth). Long term use of PPIs like omeprazole can lead to SIBO.

gypsymoor
gypsymoor in reply to WFMD13

Thank you, I’ve never heard of that so I will look it up. My gp did give me a course of two antibiotics but they didn’t make any difference. I’m convinced it is something to do with the new version of Dr Reddys brand Omeprazole. I have a telephone consultation next week with a gastroenterologist. Hopefully get some answers. Thanks for taking the time to reply .

WFMD13
WFMD13 in reply to gypsymoor

Sorrowfully, most gastroenterologists in the U.S. promote omeprazole regardless of it's causative actions and don't know how to treat SIBO, in fact, many don't know what it is. Antibiotics kill both good and bad bacteria. You might consider finding a naturopathic doctor or an integrative medicine doctor. Here in the U.S. there are SIBO support groups on line and you might pick up some helpful info.

gypsymoor
gypsymoor in reply to WFMD13

I’m in the Uk and seemed as though I-have tried all ppi’s now. I’m tempted to just stop taking them al together as they do no good at all, however, my gp has advised against it. Antibiotics have their uses , but also downsides. I feel I’m almost drowning in probiotics and live yogurts to put some good bacteria back. Will definitely have a look at the sibo support groups . Thanks for the advice .

Hi, Just read your post. Firstly I have bronchiectasis and rhinitis and suffered with acid reflux before being diagnosed with them. Although my consultant told me to stay on the Omaprazole a few years later I was advised by a new doctor to try to decrease the dose of Omaprazole from 20 mg to 10mg. He mentioned it is hard to come off this drug as your body will have got used to the it and will start producing even more acid if you stop taking it. The way forward was to take 20mg on day one then 10mg the day after and continue in this way for 2 or three months, After that try taking just 10mg a day and include using Gaviscon advanced if needed to help you. It worked for me and I have been taking 10mg for the past 2 months. As excess acid can often get into the lungs my consultant has advised me to stay on 10mg for the time being. It does appear you have been on ppi for a long time and really need to have some answers. If Omaprazole isn't working for you any longer you need to know why before agreeing to a higher strength.

I hope this helps a bit and I would advise you not to stop taking Omaprazole abruptly, you will be in agony, believe me..

Perhaps you could post again after talking to the Gastroenterologist.

Best wishes.

Hi, Thank you, I was born with a Bronchogenic cyst in my left lung, It wasn't fully diagnosed until 11 year ago when I was in my late 50s Its a long story. I was prescribed omeprazole 20mg then as it felt like my stomach was coming into my mouth. I didn't really have acid reflux, or wasnt aware of it. However, what the omeprazole did help with was to bring back my sense of smell and taste which I had lost 6 years earlier, tests were done for that and nothing found . So I guess i've been taking it more for my sense of smell than reflux. I'm still convinced that it is the one particular brand of omeprazole I have taken for 10 years, and now the ingredients have changed and have caused this flare up. a similar thing happened a couple of years ago when there was a shortage of my usual omeprazole, I had every test available . I would love to get off this drug altogether and will definitely try. I wasn't aware you could get 10mg. Thanks for your advice.

I'm glad my reply was helpful. You say you are not aware of possibly having acid reflux. Actually, you can have it without being aware of it and its called... silent reflux. I know this to be true as I had it myself. Out of interest I didn't know that Omaprazole differed in the ingredients. Also if you don't have reflux why have you been prescribed Omaprazole?

I’ve recently read about silent reflux. I was just told thaI I had acid reflux after having an endoscopy and took the tablets I was given (Omeprazole) I have had The same brand for years, The formula is different now and I have rang the company who make them , they have sent me a list of the ingredients in both the old and newer versions . I guess now it’s a bit of detective work to find out what part of the change is affecting me. Thanks again

Fizzy35
Fizzy35 in reply to RoadRunner44

That’s good advice here

A sudden drop in ANY medication will inevitably cause your body problems

You may also like...